MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE
Model Number 66021304
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the allevyn life heel dressings from lot number 202127 shows a bubble in the packaging, so sterility is no longer assured.As this was noticed upon inspection, the patient was not involved at that moment.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation.All provided information has been reviewed and we have not been able to confirm a relationship between the device and the reported event and the device or determine a root cause.It was reported that the allevyn life heel dressings shows a bubble in the packaging, it was confirmed with customers the bubble was between wcl and pink film.A review of the manufacturing process did not found any deficiencies.All the dressings are inspected by the on-line appearance inspection as per the in-process control specification.Any dressing out of specifications will be manually removed.Probable causes may include customer expectation dressing¿s appearance was higher than specification.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A review of complaint history did not reveal similar events for this nature with no manufacturing problems observed.The risk files mitigate the reported issue with no updates required.A review of prior escalation actions found no actions applicable to the scope of this case.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13502220
Report Number8043484-2022-00064
Device Sequence Number5387425
Product Code NAD
UDI-Device Identifier05000223482503
UDI-Public05000223482503
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number66021304
Device Catalogue Number66801304
Device Lot Number202127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown